MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA1430
Medical Device Problem Codes Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that an.018 straight navicross catheter was advanced in the tp trunk over the.014 glidewire advantage.The physician then tried to pass the navicross through a tight lesion into the patient.The advantage wire was removed, a.018 platinum plus wire was inserted and removed.He had trouble pushing it over the wire.The physician then said it felt as if the catheter popped through.Once he retracted the navicross catheter back into the tp trunk, we saw remanence of what appeared to be the hydrophilic coating sluff off in the patient's vessel.It was possible that the advantage could have sluffed off inside the.018 navicross and then later exposed in the vessel once another wire was used, causing it to be pushed outside the catheter.The physician removed the navicross from the patient's vessel and there were two pieces of foreign body left behind.We had to snare the two pieces of black remanence out.The procedure performed was a peripheral angiogram.The blood loss was less than 250cc's.The reported event did not result in patient injury or surgical intervention.Additional information was received on 11oct2024: the sample was in the body and removed.The patient was stable.The procedure was completed after the removal of the foreign body.The additional devices used were a.014 glidewire advantage and snare to remove the foreign body.The patient was intubated and under a drape, making it hard to visualize.

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
MDR Report Key20559055
Report Number2243441-2024-00034
Device Sequence Number16944070
Product Code DQX
UDI-Device Identifier04987350717924
UDI-Public(01)04987350717924(17)241130(10)221215
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2024
Report Date (Section F) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberGA1430
Device Catalogue NumberRA*FA14301C
Device Lot Number221215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/09/2024
Device Age21 MO
Event Location Hospital
Date Report to Manufacturer10/18/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/29/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SNARE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age88 YR
Patient SexMale
Patient EthnicityHispanic
Date Report Sent to FDA10/29/2024